Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 6, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 11, 2015, 4:17 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2015, 4:17 PM EST (21:17 UTC)
- Expired
- Jan 12, 2015, 10:30 AM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
087 WHUS72 KKEY 112117 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 PM EST SUN JAN 11 2015 GMZ042-043-052>055-072>075-121000- /O.NEW.KKEY.SC.Y.0006.150111T2117Z-150112T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 417 PM EST SUN JAN 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA...AND FOR HAWK CHANNEL FROM OCEAN REEF TO THE WEST END OF THE SEVEN MILE BRIDGE. * WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE AFFECTED WATERS TONIGHT TODAY. SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
3 follow-up statements
402 WHUS72 KKEY 120335 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1035 PM EST SUN JAN 11 2015 GMZ042-043-052>055-072>075-121000- /O.CON.KKEY.SC.Y.0006.000000T0000Z-150112T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1035 PM EST SUN JAN 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE AFFECTED WATERS TONIGHT TODAY. SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
625 WHUS72 KKEY 120936 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 436 AM EST MON JAN 12 2015 GMZ042-043-052>055-072>075-121600- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-150112T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 436 AM EST MON JAN 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT EARLY... * WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WITH FREQUENTLY HIGHER GUSTS WILL PREVAIL ACROSS THE AFFECTED WATERS THROUGH MID MORNING. SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
418 WHUS72 KKEY 121530 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 AM EST MON JAN 12 2015 GMZ042-043-052>055-072>075-121630- /O.CAN.KKEY.SC.Y.0006.000000T0000Z-150112T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1030 AM EST MON JAN 12 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. EAST TO SOUTHEAST WINDS HAVE DECREASED SLIGHTLY ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL...HOWEVER SMALL CRAFT ARE URGED TO EXERCISE CAUTION FOR CONTINUING WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS...AND SIGNIFICANT SEAS UP TO 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 2:25 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 11, 2:25 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 225 PM EST SUN JAN 11 2015 .DISCUSSION... .CURRENTLY... A 1038 MB SURFACE HIGH IS FOUND JUST OFF THE ATLANTIC COAST OF MARYLAND. A CARIBBEAN SHORT WAVE IS SUBTLE IN PRESSURE APPEARANCE ON THE EASTERN COASTS OF CUBA...BUT IS VERY APPARENT IN ITS SATELLITE APPEARANCE WITH A BROAD BAND OF SHOWERS AND ISOLATED THUNDERSTORMS PROGRESSING WEST-NORTHWEST TOWARDS THE FLORIDA KEYS. IN THE WESTERN GULF OF MEXICO...AN INVERTED TROUGH IS PROGRESSING NORTHEASTWARD TOWARDS LOUISIANA AND SOUTHERN TEXAS...WITH AN IMPRESSIVE AREA OF SHOWERS AND WIDESPREAD THUNDERSTORMS DRAGGING ALONG ITS SOUTHEAST SIDE. MODEL ANALYSIS SHOW THIS REGION TO BE WELL VENTILATED ABOVE 300 MB...WITH A MODEST JET STREAK MOVING ACROSS THE WESTERN GULF. CLOSER TO HOME...PARTLY CLOUDY SKIES PREVAIL AT THIS TIME WITH PATCHY CUMULUS DECKS AS THE PRIMARY CLOUD FORMATIONS. INTERMITTENT LIGHT TO MODERATE SHOWERS HAVE MOSTLY PASSED ACROSS THE KEYS IN A EAST TO WEST FASHION MOSTLY WITHIN A LEADING CONVERGENT BAND OF MOISTURE. ISLAND TEMPERATURES HAVE PLATEAUED IN THE UPPER 70S...BUT EASTERLY WINDS AND INTERMITTENT CLOUD COVER THROUGH THE REST OF THE AFTERNOON STILL HOLD HOPE THAT NEAR 80 HIGHS MAY BE ATTAINED. .FORECAST... VERY FEW CHANGES WILL BE REQUIRED FOR THIS FORECAST CYCLE. ON THE SOUTHWESTERN SIDE OF AN ATLANTIC HIGH...WINDS WILL LIKELY SURGE AGAIN TONIGHT WITH THE GUSTIEST CONDITIONS FOUND ACROSS THE EASTERN ATLANTIC WATERS OF THE FLORIDA STRAITS. SATELLITE INTERPRETATION INDICATES THAT THE MAIN AXIS OF A CARIBBEAN SHORT WAVE IS SET TO ARRIVE IN THE FLORIDA KEYS BETWEEN 06Z AND 10Z TONIGHT. WITH THIS SHORT WAVE...INCREASED RAIN CHANCES AND A FEW THUNDERSTORMS ARE POSSIBLE. AS A PERIOD OF CONTINUALLY DISTURBED WEATHER WILL CONTINUE TO CROSS THE ISLANDS...THIS CHANCE OF RAIN AND THUNDER WILL REMAIN IN THE FORECAST UNTIL AT LEAST EARLY TUESDAY. THE PEAK PERIOD OF RAIN CHANCES WILL OCCUR ON MONDAY EVENING WHEN A MOIST AND UNSTABLE LOW LEVEL PROFILE WILL COUPLE WITH MIDLEVEL DISTURBANCE OF MODEST AMPLITUDE THAT WILL CROSS THE SOUTHERN GULF OF MEXICO ON ITS WAY TO THE FLORIDA PENINSULA. BEYOND THAT TIME...ANOTHER FRONT IS SET TO APPROACH AND POSSIBLY PUSH THROUGH THE KEYS LATE ON THURSDAY OR EARLY INTO FRIDAY. EXPECT THAT THIS LATER FRONT WILL BRING AT LEAST A BRIEF PERIOD OF NORTHERLY TO NORTHEASTERLY WINDS AND SLIGHTLY BELOW NORMAL TEMPERATURES AND DEW POINTS. THE IMPACT OF THIS FRONT IS IN DOUBT AT THIS TIME HOWEVER...SO HAVE SHADED TOWARDS CLIMATOLOGY IN THE EXTENDED. && .MARINE... SCA CONDITIONS ARE A HIGH LIKELIHOOD FOR ALL OF THE ATLANTIC WATERS SOUTH OF THE ISLAND CHAIN. WILL CARRY ONLY A CAUTIONARY HEADLINE IN THE HAWK CHANNEL ZONE WEST OF THE SEVEN MILE BRIDGE HOWEVER. EARLY IN THE EVENING PERIOD...LOWER PRESSURE IN THE WAKE OF THE MAINLAND WILL KEEP LIGHTER WINDS OVER THOSE LOCATIONS...AND THE CUBAN SURGE THAT IS EXPECTED IN THE OVERNIGHT PERIOD WILL NOT LIKELY HAVE FAR REACHING EFFECTS TO IMPACT SAND KEY AND THE SURROUNDING WATERS. FOR MONDAY ONWARDS...A WESTERN ATLANTIC RIDGE WILL EXIT TOWARDS THE CENTER OF THE BASIN...AND SURFACE TROUGH WILL TAKE HOLD AND REMAIN IN PLACE FOR A FEW DAYS. THROUGH TUESDAY NIGHT HOWEVER... MARINERS SHOULD BE PREPARED FOR THE POSSIBILITY OF GUSTY WINDS AND LIGHTNING WITHIN UNSEASONABLE SHOWERS AND A FEW THUNDERSTORMS ACROSS ALL WATERS. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE ISLAND TERMINALS. SURFACE WINDS WILL BE OUT OF THE EAST AT 10 KNOTS...GUSTING TO 20 KNOTS...AND SURGE A FEW KNOTS IN THE EVENING AND EARLY NIGHT HOURS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........MSB AVIATION/NOWCASTS.....11 DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 11, 5:59 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 559 AM EST SUN JAN 11 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-121100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 559 AM EST SUN JAN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA STRAITS DUE TO SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT ACROSS THE FLORIDA STRAITS. ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TONIGHT. THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN MONDAY AND MONDAY NIGHT. THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND STRONG WIND GUSTS. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS THURSDAY NIGHT THROUGH FRIDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.